Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes a woman to bleed after menopause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
I am 57 Year’s old and have not had a period in years. I have used an estrogen patch for the past 2.5 Year’s. I have had an extremely heavy period with clotting and cramps for the past 9 days. I am in California till March and my on/gym at home wants me to go to the ER. Is this necessary?
Tue, 12 Jun 2018 in Women's Health
 
 
Answered by Dr. Eni 2 hours later
Brief Answer:
It is better and safer to go

Detailed Answer:
Dear,

From what you have written, it seems that your condition needs further exploration from a specialist.
Heavy bleeding for 9 days is itself dangerous enough. The fact that you have had many years without periods and with an estrogen patch, makes it even more suspicious. Bleeding, in this case, can be from cysts in your uterus or even from other pathologies. You will need to do blood work, transvaginal ultrasound and other tests which the specialist will deem necessary for your case.

Hope I have answered your question. If you have any further questions I will be happy to help.

Wish you good health!
Manoku Eni M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor